Skip to content
Amberen weight gain
avatar
kcgal2012 posted:
I have been on Amberen for 70 days and have gained 7lbs. The bloating around my middle is uncomfortable. Has anyone else experienced this? I'm going to stop taking them today and hope to go back to normal.
Reply
 
avatar
zelda212 responded:
YES!! I was in peri-menopause and still having some menstruation but only every other month or so but my night sweats were outrageous. The Amberen really helped with the night sweats but I noticed about a 10 lb weight gain while taking it. I just finished my first 3 month cycle and I don't think I'm going to continue taking them.
 
avatar
kcgal2012 replied to zelda212's response:
I'm glad to know that I wasn't imagining that Amberen had the weight gain effect. I've been off the Amberen for a couple of months now & don't have the flashes and sweats. Slowly peeling off the extra pounds. If I knew then that I would gain weight - instead of losing it as they advertise, I probably wouldn't have taken it.
 
avatar
esandefur1 replied to zelda212's response:
too have been taking amberen and have gained about 10lbs, even tho i exercise and eat right most of the time. and justcannot lose the 10bls. i just thought it was cos i am 53yrs old now.
did you stop taking the amberen and did you lose the weight? thanks for your help. edy
 
avatar
esandefur1 replied to kcgal2012's response:
gosh i think maybe amberen is why i have gained 10lbs.i thought it was my age, 53,but no matter what i do, exercise, eat right,i can't lose those 10lbs and i have never had trouble like this losing weight. all i read said it was good for losing weight. i am going to stop taking it as of today and see what happens. will keep everyone posted. edy
 
avatar
kcgal2012 replied to esandefur1's response:
I did lose the weight - it took a little while. I also exercise and eat right and pay attention. I'm 49 and I noticed that I felt more like myself a couple of days after I stopped taking it. I don't have hot flashes anymore - so that's a plus. I hope you have the same results!
 
avatar
longo responded:
Yes, I gained weight on Amberen. About 9 pounds. I was horrified. I thought I would lose weight on Amberen. I stopped taking it about 3 weeks ago and have lost 1 1/2 pounds. I hope it keeps going down. I also noticed a lot of aches and pains on Amberen, which started only after I started taking it. Those are also now subsiding. I will not be buying Amberen again.
 
avatar
summithiker59 replied to longo's response:
I just joined this blog and wanted to know if anyone who has stoped taking Amberen has lost the wieght. I have been taking Amberen about 30 days and while I feel better emotionally, I too haved gain wieght - especially around my middle which was a shock. I am going to stop taking it too...ANY suggestions welcome!!!
 
avatar
kcgal2012 replied to summithiker59's response:
It's been several months since I stopped taking it and I have lost the weight. I'm just dealing with my symptoms naturally through diet and exercise.
 
avatar
esandefur1 replied to kcgal2012's response:
stopped taking it a few months ago, but still have not lost the weight. but haven't been exercising cos i hurt my ribs. and eating junk too. going on stillmans diet. low carb low fat to lose th 10 lbs i gained on amberen. think we can sue them???? lol.
 
avatar
donic responded:
I have been on Amberen for 120 days and I gained 30 POUNDS! My doctor says I am now in the obese range! Don't take Amberen.


Featuring Experts

Mary Jane Minkin, MD, is a nationally recognized obstetrician gynecologist, with a special interest in menopause. Dr. Minkin is clinical professor of ...More

Helpful Tips

Physical activity at midlifeExpert
Regular physical activity is a vital part of every midlife woman?s life, preserving physical and mental health and improving quality of ... More
Was this Helpful?
18 of 29 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the North American Menopause Society website